MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00517250
Medical Device Problem Codes Human-Device Interface Problem (2949); Device Stenosis (4066)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer reports # 3005099803-2023-06204 for the associated device information.It was reported to boston scientific corporation that an agile esophageal partially covered stent was implanted in the middle esophagus to treat a malignant stricture during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was tortuous.Post stent placement, on an unknown date, the patient presented with dysphagia which prompted the physician to check the stent (the subject of this report).Stent ingrowth was observed and a second agile esophageal stent (the subject of mfr.Report # 3005099803-2023-06204) was placed on (b)(6) 2023.Prior to stent placement, the patient's anatomy was not dilated.Subsequently, on an unknown date, the patient presented again with dysphagia.The stent was checked and stent ingrowth was also observed.The physician noticed that the stent ingrowth occurred much earlier than with the wallflex esophageal stent.To restore patency, a wallflex esophageal stent was placed, and the procedure was completed.
 
Additional Manufacturer Narrative
Block b3: exact date is unknown, approximated based on the date the second stent was placed.Block h6: imdrf patient code e1009 captures the reportable event of dysphagia.Imdrf device code a0106 captures the reportable event of stent obstruction within device.Imdrf impact code f2301 captures the additional intervention of placing another agile stent.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer reports # 3005099803-2023-06204 and 3005099803-2024-00099 for the associated device information.It was reported to boston scientific corporation that an agile esophageal partially covered stent was implanted in the middle esophagus to treat a malignant stricture during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was tortuous.Post stent placement, on an unknown date, the patient presented with dysphagia which prompted the physician to check the stent (the subject of this report).Stent ingrowth was observed and a second agile esophageal stent (the subject of mfr.Report # 3005099803-2023-06204) was placed on (b)(6) 2023.Prior to stent placement, the patient's anatomy was not dilated.Subsequently, on an unknown date, the patient presented again with dysphagia.The stent was checked and stent ingrowth was also observed.The physician noticed that the stent ingrowth occurred much earlier than with the wallflex esophageal stent.To restore patency, a wallflex esophageal stent was placed, and the procedure was completed.**additional information received on february 27, 2024** note: this report pertains to one of three devices used in the same patient.Refer to manufacturer reports # 3005099803-2023-06204, 3005099803-2024-00099, and 3005099803-2024-01133 for the associated device information.On (b)(6) 2023, the patient experienced dysphagia and was then implanted with the first agile esophageal stent (the subject of this report).However, on (b)(6) 2023, the patient again experienced dysphagia and the stent was repositioned.On (b)(6) 2023, the patient experienced dysphagia for the third time and a second agile esophageal stent (the subject of mfr.Report # 3005099803-2023-06204) was implanted.Subsequently, on (b)(6) 2023, the patient again had dysphagia and a wallflex esophageal stent (the subject of mfr.Report # 3005099803-2024-01133) was implanted.On (b)(6) 2024, the patient again presented with dysphagia and consequently, both the second agile and the wallflex esophageal stents were removed, and a non-boston scientific stent was placed stent-in-stent on the uncovered portion of the first agile esophageal stent.
 
Additional Manufacturer Narrative
Blocks b3, b5, and h6 (impact codes) have been updated with additional information received on february 27, 2024.Block h6: imdrf patient code e1009 captures the reportable event of dysphagia.Imdrf device code a0106 captures the reportable event of stent obstruction within device.Imdrf impact code f2301 captures the additional intervention of placing another agile stent.Imdrf impact code f2202 captures the additional endoscopic procedures.

Brand Name
AGILE ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18627523
Report Number3005099803-2024-00099
Device Sequence Number18125338
Product Code ESW
UDI-Device Identifier08714729972952
UDI-Public08714729972952
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K180144
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Model NumberM00517250
Device Catalogue Number1725
Device Lot Number0031016190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown